# SDR CA090702008

- Difficulty date: June 27, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 41,962 hours
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCE4N3
- System (JASC): 7603 · Power Lever
- Part: Control Cable
- Part number: C8102419
- Condition: Broken
- Location: Power Lever
- Stage of operation: TX
- How discovered: O
- Nature of condition: F
- Precautionary procedure: D

## Discrepancy

(CAN) AFTER A NORMAL ENGINE START THE CREW COMPLETED THE NECESSARY CHECKS AND STARTED TO TAXI.  DURING THE TAXI IT WAS NOTICED THAT THE RT PWR LEVER FELT LOOSE.  THE CREW BEGAN TO MOVE IT AND IT WAS APPARENT THE EITHER THE CABLE WAS BROKEN OR THE LINKAGE HAD CAME LOOSE. ONCE BACK ON THE RAMP THE CREW ATTEMPTED TO PULL REVERSE, AND GOT A SLIGHT RPM RISE. BECAUSE THE ENGINE STARTED NORMALLY AND SEEMED TO COME OFF THE LOCKS IT IS ASSUMED THAT THE ENGINE CONTROL CABLE BROKE AFTER STARTUP. THE SITUATION WAS DISCUSSED WITH MX AND THEY AGREED THAT IT WAS A BROKEN CABLE.   MX REPLACED THE BROKEN CABLE AND RETURNED THE ACFT TO SERVICE. NO FORWARNING OF THE CABLE BREAKING WAS NOTICED IN THE RECENT MX HISTORY (I.E ENGINE ADJUSTMENTS OR PROBLEMS). THE TOAL TIME ON THE CABLES IS UNKNOWN AND ARE MAINTAINED ON CONDITION IAW THE ACFT MFG DATA.  BROKEN CABLES OF THIS TYPE ARE NOT A REGULAR OCCURENCE BUT HAVE HAPPENED IN THE PAST. CABLES ARE BETWEEN 25,000 TO 30,000 USD IAW CABLE AND ARE NOT EASY TO PROCURE.  (ACFT MFG) HAS APPARENTLY BEGAN DEVELOPMENT OF A NEW IMPROVED CABLE DESIGN TO ELIMINATE FAILURES. NONE HAVE BEEN MADE AVAILABLE AS OF THIS DATE.
